MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36244
Medical Device Problem Codes Off-Label Use (1494); Delivery System Failure (2905)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zib6-125-14.0-40 device of lot number c1051666 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over an approach hydro st wire guide of 0.014¿ diameter.The wire guide was hydrophilic.There was no damage noted on the wire guide.The device was flushed prior to use.There patient¿s anatomy was not severely calcified or tortuous.The device was discarded and is unavailable for return.The customer could not recall the target location for the complaint device.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the use of a non-recommended wire guide.The customer reported that the complaint device was advanced over a 0.014¿ diameter wire guide.The non-recommended wire guide could have provided insufficient support during advancement, which could have caused or contributed to the inability to cross the lesion.However, as the device has not been returned, and the conditions of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.As per the product instructions for use (ifu0042-6): "the use of an extra support wire guide is recommended.018 inch (0.46mm) for the zilver 518.035 inch (0.86mm) for the zilver 635." document review: a review of the relevant manufacturing records (c1051666) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1051666.Summary there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The stent did not cross.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7159476
Report Number3001845648-2018-00001
Device Sequence Number73249
Product Code FGE
UDI-Device Identifier10827002362441
UDI-Public(01)10827002362441(17)171112(10)C1051666
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG36244
Device Catalogue NumberZIB6-125-14.0-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/07/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1